ETHICON INC. SFXSPI MCL+ UNI UD 6IN 2-0 SA SH; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Back to Search Results |
| Catalog Number |
SXMP1B408 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/07/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/28/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was reported: was surgery delayed due to the reported event? no.Action taken when event occurred? removed suture and opened another one.Was procedure successfully completed? yes.Were fragments generated? unknown.If yes, were they removed easily without additional intervention? yes.Patient status/outcome/consequences; no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no, is the patient part of a clinical study; unknown,.
Event or Problem Description
It was reported that a patient underwent a myomectomy procedure on (b)(6) 2025 and barbed suture was used.It was reported that the surgeon used suture to suture uterus after removing mioma.The suture broke off as he pulled it through the loop.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #(b)(4) date sent to the fda: 3/11/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 pending evaluation of returned device additional information: d9, h3, h6 a device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested the following was obtained: is the product availble for return? product is returned -(b)(4).
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.One used needle-suture piece outside its packaging was returned for analysis.Product code sxmp1b408.During the visual inspection of the sample, no breakage suture was observed.But the extreme was noted to be cut probably caused by a surgical instrument.Besides that, body fluids were noted along the suture.The other section of the suture was not returned for analysis.In addition, marks that appear to be caused by a surgical instrument were observed on the body needle.The product code sxmp2b408 contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/20/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: h3 investigational summary.H3 investigational summary: the product was returned to ethicon for evaluation.One used needle-suture piece outside its packaging was returned for analysis.During the visual inspection of the sample, no breakage suture was observed.But the extreme was noted to be cut probably caused by a surgical instrument.Besides that, body fluids were noted along the suture.The other section of the suture was not returned for analysis.In addition, marks that appear to be caused by a surgical instrument were observed on the body needle.The product code sxmp2b408 contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.